Flood, Wayne
- When
- July 1, 12:00 AM EST to July 31, 11:59 PM EST
- Where
- Wayne County, 1.56 mi N of Grosse Pt Farms to 1.65 mi SSE of Forest Lawn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.423, -82.880
Lake St. Clair water level averaged around 64 inches above LWD throughout the month of July, which is 3 inches above the flood elevation.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Lake St. Clair water level averaged around 64 inches above LWD throughout the month of July, which is 3 inches above the flood elevation. Flooding was observed along the lakeshore areas along Lake St. Clair in Macomb, St. Clair, and Wayne counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 30, 3:02 PM EST, 8 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 402 PM EDT Tue Jun 30 2020 .DISCUSSION... Longwave pattern holding firm yet another day with deep troughing over the west coast and a cutoff low over New England. A ridge extending up through the Plains, Western Great Lakes and into Ontario with surface high pressure centered over eastern Ontario will continue to provide favorable weather locally through mid week as the humid and unstable air is locked up to our SE. Some enhanced moisture is advancing west along southern Ontario/Quebec around the cutoff low and is providing enough fuel to spark a few showers along the lake breezes over those areas. The surface high will drift southward centering itself over the Great Lakes on Wednesday. This will keep the easterly flow over the region keeping temps somewhat muted in relation to what will happen later in the week. One thing to watch out for Wednesday will be any shower activity that tries to drift westward along the lake breezes near Lake St Clair again. There are some hires models now showing some development nearing the area in the afternoon. The story for the remainder of the forecast will be hot and dry. The cutoff low over New England weakens and gets picked up by a trough dropping through eastern Canada allowing the ridge over the Plains to strengthen with 588dam heights becoming sustained over the Great Lakes through Saturday. Pattern flattens out heading into the new week but the jet is displaced well to the north keeping us on the warm side. Guidance has high temps in the 90s from Thursday through the end of the forecast. Airmass will be on the drier side which will help keep humidity down through much of the forecast though. The one thing we'll need to keep an eye on moving forward will be the position/location of the ridge by the end of the weekend which could lead to periodic chances for ridge running convective systems to reach the area. && .MARINE... Dry conditions will persist as high pressure sits over the Great Lakes region. Light winds are expected over most marine areas, although northeasterly flow around the high will produce localized gusts around 15 knots across Saginaw Bay this evening. These favorable conditions are expected to continue into the end of the week. && .PREV DISCUSSION... Issued at 111 PM EDT Tue Jun 30 2020 AVIATION... Mostly clear skies and light winds (easterly) to persist over the TAF period as surface ridge remains in place over the Central Great Lakes. Some modest moisture looks to advect in from the east tonight into tomorrow. Thus, should see a touch better diurnal cu coverage (SCT 5-7 kft) tomorrow afternoon. DTW THRESHOLD PROBABILITIES... * None && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...DRK MARINE.......MV AVIATION.....SF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 332 AM EDT Tue Jun 30 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010745- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 332 AM EDT Tue Jun 30 2020 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010745- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 332 AM EDT Tue Jun 30 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SC
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2020Every state in 2020This day in weather historyWarnings in Michigan, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907998, 907999, 908000.